Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 35, NWS Jackson, KY

July 3, 20156 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 3, 2015, 6:41 PM EDT for 6 counties in Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2015, 6:41 PM EDT (22:41 UTC)
Expired
Jul 3, 2015, 10:30 PM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Clay County, KY, Jackson County, KY, Laurel County, KY, Owsley County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WGUS53 KJKL 032241
FFWJKL
KYC051-109-125-189-199-203-040230-
/O.NEW.KJKL.FF.W.0035.150703T2241Z-150704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
641 PM EDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHWESTERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
  ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1030 PM EDT
    
* AT 637 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 
  CONTAINING VERY HEAVY RAINFALL MOVING REPEATEDLY ACROSS THE SAME 
  LOCATIONS. BETWEEN ONE AND TWO INCHES OF RAIN HAS ALREADY FALLEN 
  ACROSS PORTIONS OF THE AREA SINCE 530 PM EDT. ONE TO TWO INCHES OF 
  RAIN CAN BE EXPECTED ACROSS THE AREA BETWEEN 7 AND 8 PM.  
  EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF CREEKS AND 
  STREAMS...PARTICULARLY IN LOW LYING AREAS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOUNT VERNON...MCKEE...BOONEVILLE...PULASKI...BRODHEAD...SCIENCE
  HILL...COOKSBURG AND LAKE LINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3718 8481 3736 8456 3733 8451 3734 8450
      3746 8446 3749 8384 3749 8380 3751 8359
      3749 8357 3730 8356 3716 8481

$$

GEOGERIAN
2 follow-up statements
719 
WGUS73 KJKL 032338
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
738 PM EDT FRI JUL 3 2015

KYC051-109-125-189-199-203-040230-
/O.CON.KJKL.FF.W.0035.000000T0000Z-150704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-OWSLEY KY-CLAY KY-PULASKI KY-JACKSON KY-ROCKCASTLE KY-
738 PM EDT FRI JUL 3 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
NORTHWESTERN LAUREL...OWSLEY...NORTHWESTERN CLAY...NORTHERN
PULASKI...JACKSON AND ROCKCASTLE COUNTIES...

AT 734 PM EDT...SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO 
HEAVY RAINFALL WERE STILL MOVING ACROSS THE AREA. DOPPLER RADAR HAS 
ESTIMATED THAT BETWEEN ONE AND TWO INCHES OF RAINFALL HAS OCCURRED 
IN PLACES SINCE 6 PM. UP TO AN ADDITIONAL INCH OF RAIN IS POSSIBLE 
BETWEEN 7:30 AND 8:30 PM. EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE 
FLASH FLOODING OF CREEKS AND STREAM IN LOW LYING AREAS.  
 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MOUNT 
VERNON...MCKEE...BRODHEAD...SCIENCE HILL...COLLINGSWORTH... 
ROYRADER...COOKSBURG AND LAKE LINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3718 8481 3736 8456 3733 8451 3734 8450
      3746 8446 3749 8384 3749 8380 3751 8359
      3749 8357 3730 8356 3716 8481

$$

GEOGERIAN
127 
WGUS73 KJKL 040228
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1028 PM EDT FRI JUL 3 2015

KYC051-109-125-189-199-203-040237-
/O.EXP.KJKL.FF.W.0035.000000T0000Z-150704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-OWSLEY KY-CLAY KY-PULASKI KY-JACKSON KY-ROCKCASTLE KY-
1028 PM EDT FRI JUL 3 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN LAUREL...OWSLEY...
NORTHWESTERN CLAY...NORTHERN PULASKI...JACKSON AND ROCKCASTLE
COUNTIES WILL EXPIRE AT 1030 PM EDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 3718 8481 3736 8456 3733 8451 3734 8450
      3746 8446 3749 8384 3749 8380 3751 8359
      3749 8357 3730 8356 3716 8481

$$

AR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 5:15 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 3, 5:15 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
515 PM EDT FRI JUL 3 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 317 PM EDT FRI JUL 3 2015

BASED ON WIND READINGS ACROSS THE REGION...FRONTAL BOUNDARY LOOKS
TO RESIDE FROM BETWEEN MOREHEAD AND FLEMINGSBURG...BACK TO THE
EAST TO FRANKFORT AND LOUISVILLE. BREAKS IN THE CLOUDS IN WESTERN
AND CENTRAL KENTUCKY HAS ALLOWED FOR 2500J/KG OF SBCAPE TO
DEVELOP. IN ADDITION...WE ACTUALLY HAVE SOME 30-35 KNOTS OF
EFFECTIVE BULK SHEAR RESIDING ACROSS EASTERN KENTUCKY. SHOWERS AND
STORMS CONTINUE TO LIGHT UP ALONG AND SOUTH OF THE FRONTAL
BOUNDARY WITH THE HIGHEST CONCENTRATION CLOSER TO THE BOUNDARY.
UNFORTUNATELY...ACTIVITY IS ONCE AGAIN ALIGNED EAST TO WEST AND
WILL TRACK ACROSS THE RED RIVER BASIN AGAIN INTO THIS EVENING.
THIS WILL CONTINUE TO LEAD TO THE THREAT OF FLASH FLOODING. GIVEN
THE FAVORABLE CONDITIONS OF INSTABILITY AND SHEAR...THIS ACTIVITY
SHOULD CONTINUE TO PUSH EAST THROUGH THE EVENING HOURS. WHILE
ACTIVITY MAY DECREASE AS WE HEAD OVERNIGHT...FRONT WILL STILL
RESIDE ACROSS THE AREA...LEADING TO A CONTINUATION IN THE FLASH
FLOOD THREAT THROUGH TONIGHT. BY TOMORROW...FRONT FINALLY SLIPS
SOUTH TAKING THE BULK OF THE ACTIVITY TO OUR SOUTH...HOWEVER...THE
BOUNDARY MAY STILL TRIGGER A FEW SHOWERS AND STORMS DURING THE
AFTERNOON. THEY SHOULD BE MORE HIT OR MISS ON SATURDAY AND MAINLY
CONFINED TO THE TIMES OF PEAK INSTABILITY IN THE
AFTERNOON/EVENING.

SATURDAY NIGHT WILL FEATURE QUIETER WEATHER AS DIURNALLY DRIVEN
SHOWERS/STORMS DIE OFF AROUND SUNSET. STILL HAVE TO WATCH FOR SOME
LOCALLY DENSE FOG IN PLACES.

TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH SATURDAY NIGHT AS WE
REMAIN UNDER THE INFLUENCE OF THE UPPER LEVEL TROUGH.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 515 PM EDT FRI JUL 3 2015

THE MODELS ARE IN FAIRLY GOOD GENERAL AGREEMENT CONCERNING THE
UPPER PATTERN INTO ABOUT MID WEEK. THEY ALL AGREE THAT A WEAK
TROUGH WILL START TO PIVOT SLOWLY NORTHEAST AND OUT OF THE
TENNESSEE AND OHIO VALLEYS SUNDAY INTO MONDAY. HOWEVER...THE BULK
OF ITS CONSIDERABLE ENERGY WILL SWIRL OVER EASTERN KENTUCKY DURING
THIS PROCESS ONLY CLEARING OUT TOWARDS TUESDAY MORNING. THIS
MOVEMENT IN THE PATTERN WILL BE THANKS TO A ROBUST TROUGH CROSSING
THROUGH CENTRAL CANADA AND SWEEPING OVER THE GREAT LAKES MONDAY
NIGHT INTO TUESDAY. THE GFS AND ECMWF ARE SIMILAR WITH THE TIMING
AND PLACEMENT OF THIS...THOUGH THE ECMWF IS STRONGER AND ACTUALLY
CLOSED OFF WITH ITS LOW. MEANWHILE...THE CANADIAN IS WEAKER STILL
THAN THE GFS ALONG WITH BEING SLOWER. AS THIS FEATURE PASSES...
HEIGHTS WILL RISE LOCALLY...THOUGH SOME WEAK ENERGY WILL REMAIN
OVER KENTUCKY THROUGH THE DAY WEDNESDAY. FOLLOWING THIS...THE GFS
CONTINUES WITH HIGHER HEIGHTS OVER THE REGION...WHILE THE ECMWF
TAKES ANOTHER TROUGH INTO THE GREAT LAKES AND NORTHEAST OHIO
VALLEY WITH A WAVE OF ENERGY PASSING OVER KENTUCKY LATER THURSDAY.
THE MODELS THEN ARE IN BETTER AGREEMENT IN SHOWING MORE RIDGING TO
END THE WEEK. A GENERAL MODEL BLEND LOOKS REASONABLE AT LEAST
THROUGH TUESDAY BEFORE A SLIGHT LEAN TOWARD THE LESS PROGRESSIVE
ECMWF SEEMS IN ORDER GIVEN RECENT TRENDS.

SENSIBLE WEATHER WILL LIKELY SEE AN END TO ANY BREAK FROM THE WET
WEATHER WE MAY ENJOY FROM SATURDAY INTO SUNDAY MORNING AS A LOW
PRESSURE WAVE PASSING JUST SOUTH OF THE AREA WILL SHIFT THE FRONT
BACK NORTH INTO OUR AREA DURING THE DAY SUNDAY WITH ATTENDANT
SHOWERS AND THUNDERSTORMS. THE CONVECTION SHOULD BE MORE DIURNALLY
DRIVEN INTO THE START OF THE WEEK WITH ACTIVITY BECOMING MORE
SCATTERED AFTER SUNSET LASTING THROUGH MID MORNING. THE GREAT
LAKES TROUGH AT MID LEVELS WILL SEND A SLOW MOVING COLD FRONT INTO
THE AREA ON TUESDAY WITH RENEWED HIGHER CHANCES OF SHOWERS AND
THUNDERSTORMS. THE POPS WILL REMAIN ELEVATED THROUGH THURSDAY AS
THE FRONT LAYS OUT AND LINGERS OVER THE STATE WHILE ANOTHER SFC
WAVE RUNS EAST ALONG IT...MOVING FROM THE SOUTHERN PLAINS TO THE
CENTRAL APPALACHIANS TUESDAY NIGHT THROUGH THURSDAY AFTERNOON.
AGAIN HEAVY RAINS WILL BE A CONCERN WITH THIS BOUNDARY AS A WIDE
OPEN GULF OF MEXICO WILL HELP TO SUPPORT HIGH PWATS ACROSS THE
STATE. SHOULD THE ECMWF TURN OUT MORE CORRECT AND THE FRONT SAGS
SOUTH WE MAY ACTUALLY SEE SOME DRYING FOR THE END OF THE WEEK.
HOWEVER...THE GFS LINGERS THE FRONT OVERHEAD SO WILL MAINTAIN A
SMALL CHANCE FOR CONVECTION TO CLOSE OUT THE UPCOMING WORK WEEK.
GIVEN THE CONVECTION AND CLOUD COVER EXPECTED THROUGHOUT THE
FORECAST...TEMPERATURES WILL BE JUST ON THE COOL SIDE OF NORMAL
FOR HIGHS AND ABOVE NORMAL AT NIGHT FOR LOWS...WITH HUMID DAYS
AND MUGGY NIGHTS.

THE CR GRID BLEND CAME IN REASONABLY WELL WITH THE BULK OF ANY
ADJUSTMENTS MADE TO THE POPS AND SKY TO ACCOUNT FOR THE DIURNAL
CYCLE EARLY ON FOLLOWED BY A LEAN TOWARD THE ECMWF LATE IN THE
PERIOD. AS FOR TEMPERATURES...DID TWEAK THE LOWS A BIT EACH NIGHT
TO REFLECT ONLY MINOR TERRAIN EFFECTS GIVEN THE HIGH MOISTURE
ENVIRONMENT IN PLACE FOR THE EXTENDED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 155 PM EDT FRI JUL 3 2015

SKIES WILL RETURN TO VFR THIS AFTERNOON. HOWEVER...MUCH LIKE THE
PAST FEW DAYS...IFR CIGS/VISIBILITIES WILL RETURN TONIGHT AS THE
LOWER LEVELS SATURATE BACK UP. SOME IMPROVEMENT IS EXPECTED
TOMORROW...BUT NOT LIKELY UNTIL THE AFTERNOON AGAIN.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...KAS
LONG TERM...GREIF
AVIATION...KAS
Hazardous weather outlook, Jul 3, 1:51 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
151 PM EDT FRI JUL 3 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-042100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
151 PM EDT FRI JUL 3 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME OF THEM WILL
PRODUCE HEAVY RAINFALL. WHERE THUNDERSTORMS ARE MOST
PERSISTENT...LOCALIZED FLASH FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGHOUT THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF FLOODING OR
EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE.

KAS

In the hours before

Local storm report, Jul 3, 2:32 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
232 PM EDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       4 W BEE LICK            37.33N 84.57W
07/03/2015  M3.25 INCH       PULASKI            KY   TRAINED SPOTTER

            3.25 INCHES SINCE THIS MORNING.

&&

JCARICO
Local storm report, Jul 3, 2:34 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
234 PM EDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FLASH FLOOD      JEFFERSONVILLE          37.97N 83.83W
07/03/2015                   MONTGOMERY         KY   PUBLIC

            WATER SURROUNDING A HOUSE IN JEFFERSONVILLE. PASSED ALONG
            BY MEDIA. REPORT MADE ON TWITTER.

&&

KAS
Local storm report, Jul 3, 2:41 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
241 PM EDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     FLASH FLOOD      3 NNW CLAY CITY         37.90N 83.95W
07/03/2015                   POWELL             KY   PUBLIC

            SWIFT WATER RESCUES BEING CONDUCTED ON BRUSH CREEK ROAD.
            PERSON TRAPPED ON PILOT KNOB. REPORT RELAYED VIA
            FACEBOOK.

&&

KAS
Local storm report, Jul 3, 5:43 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
543 PM EDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      1 N CLAY CITY           37.88N 83.93W
07/03/2015                   POWELL             KY   TRAINED SPOTTER

            ABOUT A 10 FOOT SECTION OF POPLAR BLUFF ROAD WASHED OUT.
            TIME IS ESTIMATED.

&&

GREIF
Local storm report, Jul 3, 6:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
619 PM EDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      1 N CLAY CITY           37.88N 83.93W
07/03/2015                   POWELL             KY   TRAINED SPOTTER

            OLD CHURCH ON BEECH FORK ROAD MOVED ABOUT 40 FEET FROM
            ITS FOUNDATION BY FLOOD WATERS.

&&

GREIF
Local storm report, Jul 3, 6:32 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
632 PM EDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     FLASH FLOOD      CLAY CITY               37.86N 83.93W
07/03/2015                   POWELL             KY   PUBLIC

            MOUNTAIN PARKWAY FLOODED AT MILE MARKER 16 NEAR CLAY
            CITY. CAR WASHED OFF THE ROAD.

0530 AM     FLASH FLOOD      1 N CLAY CITY           37.88N 83.93W
07/03/2015                   POWELL             KY   TRAINED SPOTTER

            ABOUT A 10 FOOT SECTION OF POPLAR BLUFF ROAD WASHED OUT.
            TIME IS ESTIMATED.

0530 AM     FLASH FLOOD      1 N CLAY CITY           37.88N 83.93W
07/03/2015                   POWELL             KY   TRAINED SPOTTER

            OLD CHURCH ON BEECH FORK ROAD MOVED ABOUT 40 FEET FROM
            ITS FOUNDATION BY FLOOD WATERS.

0800 AM     HEAVY RAIN       CRESSY                  37.82N 84.04W
07/03/2015  M2.22 INCH       ESTILL             KY   CO-OP OBSERVER

0800 AM     HEAVY RAIN       2 W STANTON             37.85N 83.89W
07/03/2015  M3.90 INCH       POWELL             KY   CO-OP OBSERVER

0800 AM     HEAVY RAIN       1 WNW CLAY CITY         37.87N 83.95W
07/03/2015  M4.50 INCH       POWELL             KY   CO-OP OBSERVER

1125 AM     FLASH FLOOD      LONDON                  37.13N 84.08W
07/03/2015                   LAUREL             KY   EMERGENCY MNGR

            6 INCHES OF FLOWING WATER OVER EAST 80. ALSO 4-5 INCHES
            OF WATER FLOWING ACROSS TOBACCO ROAD.

1223 PM     FLASH FLOOD      LONDON                  37.13N 84.08W
07/03/2015                   LAUREL             KY   PUBLIC

            4TH STREET AT TOBACCO RD CLOSED DUE TO HIGH WATER. REPORT
            VIA SOCIAL MEDIA.

0104 PM     FLASH FLOOD      LONDON                  37.13N 84.08W
07/03/2015                   LAUREL             KY   PUBLIC

            6 INCHES OF WATER FLOWING ACROSS SUNSHINE HILLS ROAD IN
            LONDON. REPORT VIA TWITTER.

0200 PM     HEAVY RAIN       4 W BEE LICK            37.33N 84.57W
07/03/2015  M3.25 INCH       PULASKI            KY   TRAINED SPOTTER

            3.25 INCHES SINCE THIS MORNING.

0218 PM     FLASH FLOOD      2 N CLAY CITY           37.89N 83.93W
07/03/2015                   POWELL             KY   PUBLIC

            WATER GETTING INTO HOUSES ON BLACK CREEK ROAD AND FAMILY
            TRAPPED ON BRUSH CREEK DUE TO TREE BLOCKING ROAD. WATER
            IS RISING AND WATER RESCUES ARE UNDERWAY. REPORT RECEIVED
            FROM FACEBOOK.

0225 PM     FLASH FLOOD      JEFFERSONVILLE          37.97N 83.83W
07/03/2015                   MONTGOMERY         KY   PUBLIC

            WATER SURROUNDING A HOUSE IN JEFFERSONVILLE. PASSED ALONG
            BY MEDIA. REPORT MADE ON TWITTER.

0229 PM     FLASH FLOOD      3 NNW CLAY CITY         37.90N 83.95W
07/03/2015                   POWELL             KY   PUBLIC

            SWIFT WATER RESCUES BEING CONDUCTED ON BRUSH CREEK ROAD.
            PERSON TRAPPED ON PILOT KNOB. REPORT RELAYED VIA
            FACEBOOK.

&&

AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 9:18 PM EDTAreal Flood AdvisoryJKLFloyd, Pike3 hr
Jul 2, 10:55 PM EDTAreal Flood AdvisoryJKLLaurel, Pulaski3 hr
Jul 3, 3:39 AM EDTAreal Flood AdvisoryJKLPowell2 hr
Jul 3, 4:07 AM EDTFlash Flood WarningJKLPowell3 hr
Jul 3, 7:02 AM EDTAreal Flood WarningJKLPowell6 hr
Jul 3, 7:08 AM EDTRiver Flood AdvisoryJKLEstill, Powell4 days
Jul 3, 8:17 AM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle6 hr
Jul 3, 9:24 AM EDTAreal Flood AdvisoryJKLClay, Laurel, Pulaski3 hr
Jul 3, 10:21 AM EDTFlash Flood WarningJKLClay, Laurel4 hr
Jul 3, 10:29 AM EDTAreal Flood AdvisoryJKLBell, Clay, Knox, Laurel, McCreary, Whitley4 hr
Jul 3, 10:51 AM EDTAreal Flood AdvisoryJKLClay, Leslie, Perry4 hr
Jul 3, 11:05 AM EDTFlash Flood WarningJKLClay, Leslie, Perry4 hr
Jul 3, 11:23 AM EDTFlash Flood WarningJKLClay, Knox3 hr
Jul 3, 1:24 PM EDTAreal Flood AdvisoryJKLEstill, Montgomery, Powell3 hr
Jul 3, 1:42 PM EDTFlash Flood WarningJKLEstill, Montgomery, Powell3 hr
Jul 3, 2:14 PM EDTAreal Flood WarningJKLClay, Laurel6 hr
Jul 3, 4:42 PM EDTAreal Flood WarningJKLEstill, Montgomery, Powell3 hr
Jul 3, 5:44 PM EDTAreal Flood AdvisoryJKLFleming, Rowan3 hr
Jul 3, 5:59 PM EDTAreal Flood AdvisoryJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 4 more4 hr
Jul 3, 7:12 PM EDTFlash Flood WarningJKLClay, Laurel, Pulaski, Rockcastle4 hr
Jul 3, 7:45 PM EDTAreal Flood AdvisoryJKLBell, Clay, Knox, Laurel, McCreary, Pulaski and 2 more3 hr

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.